Alert archive / New Mexico / Wind Advisories in 2026
Wind Advisory 7, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Feb 19, 2026, 4:59 AM MST for 4 counties in New Mexico. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2026, 4:59 AM MST (11:59 UTC)
- Expired
- Feb 19, 2026, 12:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
Counties Guadalupe County, NM, San Miguel County, NM, Santa Fe County, NM, Torrance County, NM
The radar
The Albuquerque radar (KABX), 133 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 12.0 hours before the alert went out and 333 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4272 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
737 WWUS75 KABQ 191159 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 459 AM MST Thu Feb 19 2026 NMZ223-233-191900- /O.EXP.KABQ.HW.W.0003.000000T0000Z-260219T1200Z/ /O.NEW.KABQ.WI.Y.0007.260219T1200Z-260219T1900Z/ Central Highlands-Guadalupe County- 459 AM MST Thu Feb 19 2026 ...HIGH WIND WARNING WILL EXPIRE AT 5 AM MST EARLY THIS MORNING... ...WIND ADVISORY IN EFFECT UNTIL NOON MST TODAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Central Highlands and Guadalupe County. * WHEN...Until noon MST today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ212>215-226>229-239-240-191300- /O.EXP.KABQ.HW.W.0003.000000T0000Z-260219T1200Z/ Glorieta Mesa Including Glorieta Pass-Northern Sangre de Cristo Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains-South Central Mountains-Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands-Northeast Highlands-Eastern Lincoln County-Southwest Chaves County- 459 AM MST Thu Feb 19 2026 ...HIGH WIND WARNING WILL EXPIRE AT 5 AM MST EARLY THIS MORNING... Although a few gusts may persist, winds will continue to decrease through the morning, therefore the High Wind Warning will be allowed to expire. $$ NMZ230>232-234-235-237-191300- /O.EXP.KABQ.WI.Y.0006.000000T0000Z-260219T1200Z/ Union County-Harding County-Eastern San Miguel County-Quay County- Curry County-De Baca County- 459 AM MST Thu Feb 19 2026 ...WIND ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS MORNING... Winds will continue to decrease through the morning, therefore the Wind Advisory will be allowed to expire. $$ 44
1 follow-up statement
155 WWUS75 KABQ 191836 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1136 AM MST Thu Feb 19 2026 NMZ223-233-200745- /O.EXP.KABQ.WI.Y.0007.000000T0000Z-260219T1900Z/ /O.NEW.KABQ.HW.W.0004.260220T1600Z-260221T0000Z/ Central Highlands-Guadalupe County- 1136 AM MST Thu Feb 19 2026 ...WIND ADVISORY WILL EXPIRE AT NOON MST TODAY... ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 5 PM MST FRIDAY... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected on Friday. * WHERE...Central Highlands and Guadalupe County. * WHEN...From 9 AM to 5 PM MST Friday. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Difficult to dangerous crosswinds are expected on north-to-south oriented roadways such as US285. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ214-215-229-232-200745- /O.NEW.KABQ.HW.W.0004.260220T1600Z-260221T0000Z/ Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains-Northeast Highlands-Eastern San Miguel County- 1136 AM MST Thu Feb 19 2026 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 5 PM MST FRIDAY... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...East Slopes Sangre de Cristo Mountains, Southern Sangre de Cristo Mountains, Eastern San Miguel County, and Northeast Highlands. * WHEN...From 9 AM to 5 PM MST Friday. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Difficult to dangerous crosswinds are expected on north-to-south oriented roadways such as I-25 near Las Vegas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ212-221-222-226-228-231-234>237-239-240-200745- /O.NEW.KABQ.WI.Y.0008.260220T1600Z-260221T0000Z/ Glorieta Mesa Including Glorieta Pass-Sandia and Manzano Mountains including Edgewood-Estancia Valley-South Central Mountains-Far Northeast Highlands-Harding County-Quay County- Curry County-Roosevelt County-De Baca County-Eastern Lincoln County-Southwest Chaves County- 1136 AM MST Thu Feb 19 2026 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM MST FRIDAY... * WHAT...West winds 30 to 39 mph with gusts up to 55 mph expected. * WHERE...Portions of central, east central, north central, northeast, and southeast New Mexico. * WHEN...From 9 AM to 5 PM MST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on north-to-south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 11
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 19, 2:33 AM MST, 2 hours 26 minutes earlier. Its key messages:
- Updated at 127 AM MST Thu Feb 19 2026
- Hazardous west northwest crosswinds around 50 mph will persist across the central highlands this morning mainly impacting Highway 285, Highway 84, and Route 3. West crosswinds will probably gust from 40 to 60 mph across much of the area along and east of the central mountain chain on Friday.
- Snow will produce winter driving conditions across the west central and northern mountains tonight and Friday, with a moderate risk of snow squalls even at lower elevations Friday morning as a blustery cold front crosses west central, northwest, and north central New Mexico.
- Critical fire weather conditions will increase the risk of rapid fire spread across northeast and east central areas today and Friday.
Area forecast discussion, Feb 19, 2:33 AM MST, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 233 AM MST Thu Feb 19 2026 ...New SHORT TERM, LONG TERM, FIRE WEATHER... .KEY MESSAGES... Updated at 127 AM MST Thu Feb 19 2026 - Hazardous west northwest crosswinds around 50 mph will persist across the central highlands this morning mainly impacting Highway 285, Highway 84, and Route 3. West crosswinds will probably gust from 40 to 60 mph across much of the area along and east of the central mountain chain on Friday. - Snow will produce winter driving conditions across the west central and northern mountains tonight and Friday, with a moderate risk of snow squalls even at lower elevations Friday morning as a blustery cold front crosses west central, northwest, and north central New Mexico. - Critical fire weather conditions will increase the risk of rapid fire spread across northeast and east central areas today and Friday. && .SHORT TERM... (Today through Friday) Issued at 127 AM MST Thu Feb 19 2026 Northwest wind gusts around 50 mph will linger this morning around Clines Corners and Vaughn, as the tail end of a jet max aloft gradually exits east of New Mexico. Elsewhere along and east of the central mountain chain, wind gusts will generally reach 30-40 mph, except for lighter winds on the Chaves County plains including Roswell. Humidities will be low enough for critical fire weather conditions across northeast areas along and east of I-25 this afternoon, as well as across the east central plains. Another upper level trough and gusty Pacific cold front will pass eastward over the central and southern Rockies with a quick burst of snow tonight and Friday. Precip-wise, this system should be very similar to the snow makers that crossed Tuesday and Wednesday. The northern mountains and Chuska Mountains will be favored for a few inches of snow, except up to 6 inches on higher ridgelines of the Tusas and Chuska Mountains. Instability looks sufficient Friday morning for snow-squall-like conditions as the blustery Pacific cold front crosses west central, northwest, and north central parts of the forecast area with an hour or so of visibilities around 1/4-1/2 mile, wind gusts from 40-50 mph, and a quick inch or so of snow. Low temperatures mostly in the teens and 20s Friday morning will enable the snow to stick causing quick deterioration of road conditions and making driving hazardous along the continental divide, and around Gallup, Farmington, and Taos. Snow will gradually decrease in coverage and intensity Friday afternoon, lingering longest near the CO border. Windy conditions will also return on Friday as the upper trough steers another jet streak over the forecast area. Wind speeds at 700 mb look to vary around 40-55 KT, while a ~998 mb surface low develops over the northeast corner of NM. This will enable wind gusts from 50-60 mph along the central mountain chain, and eastward across the northeast and east central plains. Lighter gusts from 35-50 mph are likely elsewhere across the forecast area. Humidities will be low enough on Friday for critical fire weather conditions on the eastern plains in the afternoon. Otherwise, high temperatures will vary from near to around 19 degrees below 1991-2020 averages with the greatest departures from average near the northern and western borders of NM. && .LONG TERM... (Friday night through Wednesday) Issued at 127 AM MST Thu Feb 19 2026 Dry weather is forecast this weekend and during the first half of the coming work week as a ridge of high pressure builds over the Desert Southwest. After another cool day Saturday, high temperatures will trend warmer, reaching a few to several degrees above 30-year averages across all but the lower Pecos River Valley Monday, and around 5-19 degrees above average areawide Tuesday and Wednesday. An increasingly active storm track over the northern and central Rockies will weaken the ridge aloft Tuesday and Wednesday, with stronger flow aloft and gustier surface winds. && .AVIATION... (06Z TAFS) Issued at 1030 PM MST Wed Feb 18 2026 The Pacific front has pushed past the central mountain chain and will continue to race eastward through the night. The batch of snow showers associated with the front are rapidly diminishing and should be confined to just the peaks of the southwest and northern mountains after 09Z. Gusty west winds will persist through the night in eastern NM and mountain wave activity is likely to intensify on the east slopes of the Sangre de Cristo mountains overnight. LLWS is likely throughout much of eastern NM, diminishing in the late morning as winds aloft decrease. Thursday will be less windy than today, but gusts of 25 to 35 kts will still be commonplace during the afternoon in eastern NM, with lighter winds in central and western areas. Snow showers will begin to increase in coverage across far northwestern NM towards the end of the TAF period. && .FIRE WEATHER... Issued at 127 AM MST Thu Feb 19 2026 With ERC's varying from the 50th to 95th percentile, humidities from 9-18 percent, and wind gusts up to 40 mph this afternoon, we decided to expand the ongoing Red Flag Warning for this afternoon westward to the I-25 corridor from Las Vegas northward. Winds will strengthen on Friday, when the northeast highlands will feel higher humidities and a chance for snow showers. However, it should be drier on Friday compared to today over Guadalupe County, so Friday's Fire Weather Watch will be expanded to the eastern half of the Central Highlands with this forecast package. Depending on how well the upper level ridge breaks down, Tuesday and Wednesday will probably be our next days with a risk of critical fire weather conditions. Otherwise, broad areas of poor ventilation are forecast over central and western parts of the fire weather forecast area on Saturday and Sunday. Poor ventilation will probably spread to northeast areas as well on Monday. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 37 27 38 14 / 5 60 50 5 Dulce........................... 30 19 31 3 / 10 90 100 10 Cuba............................ 35 23 34 13 / 20 50 80 10 Gallup.......................... 37 23 36 4 / 20 50 40 0 El Morro........................ 36 22 34 10 / 30 30 70 0 Grants.......................... 41 24 38 11 / 10 20 30 0 Quemado......................... 41 25 40 17 / 20 10 20 0 Magdalena....................... 46 29 47 24 / 10 0 10 0 Datil........................... 41 25 41 19 / 10 0 20 0 Reserve......................... 45 29 45 15 / 30 10 20 0 Glenwood........................ 49 32 47 18 / 30 20 20 0 Chama........................... 25 12 25 3 / 10 90 100 10 Los Alamos...................... 36 24 37 18 / 10 30 80 5 Pecos........................... 37 22 37 16 / 10 20 70 0 Cerro/Questa.................... 29 18 30 10 / 5 30 90 0 Red River....................... 22 11 22 6 / 10 40 90 5 Angel Fire...................... 26 13 28 -5 / 10 30 80 5 Taos............................ 33 20 34 9 / 10 30 90 0 Mora............................ 36 20 36 13 / 5 20 60 0 Espanola........................ 43 24 43 15 / 10 20 30 5 Santa Fe........................ 37 26 38 20 / 20 30 40 5 Santa Fe Airport................ 41 25 41 17 / 10 20 30 5 Albuquerque Foothills........... 44 31 45 28 / 20 20 20 0 Albuquerque Heights............. 48 31 47 25 / 10 10 20 0 Albuquerque Valley.............. 50 30 49 22 / 10 10 20 0 Albuquerque West Mesa........... 48 29 47 25 / 10 10 20 0 Belen........................... 52 30 51 17 / 10 5 20 0 Bernalillo...................... 47 30 47 24 / 10 20 30 0 Bosque Farms.................... 51 30 50 16 / 10 5 20 0 Corrales........................ 48 30 47 23 / 10 20 20 0 Los Lunas....................... 51 30 50 17 / 10 5 20 0 Placitas........................ 43 30 44 25 / 10 20 20 0 Rio Rancho...................... 47 29 46 25 / 10 10 20 0 Socorro......................... 55 31 55 25 / 5 0 5 0 Sandia Park/Cedar Crest......... 39 26 39 22 / 20 20 60 0 Tijeras......................... 41 27 42 23 / 20 20 20 0 Edgewood........................ 41 24 42 20 / 10 10 20 0 Moriarty/Estancia............... 44 23 44 15 / 5 10 30 0 Clines Corners.................. 39 24 40 18 / 0 5 20 0 Mountainair..................... 42 27 44 20 / 10 5 10 0 Gran Quivira.................... 44 28 47 21 / 10 5 10 0 Carrizozo....................... 52 35 52 26 / 5 0 0 0 Ruidoso......................... 44 31 45 25 / 0 0 0 0 Capulin......................... 40 16 41 11 / 0 0 20 0 Raton........................... 42 16 42 10 / 0 5 40 0 Springer........................ 45 18 46 12 / 0 5 20 0 Las Vegas....................... 41 23 41 15 / 0 5 30 0 Clayton......................... 49 20 50 17 / 0 0 10 0 Roy............................. 47 22 47 16 / 0 5 10 0 Conchas......................... 55 25 55 20 / 0 0 5 0 Santa Rosa...................... 51 25 53 23 / 0 0 5 0 Tucumcari....................... 55 26 57 20 / 0 0 0 0 Clovis.......................... 56 29 59 25 / 0 0 0 0 Portales........................ 58 30 60 25 / 0 0 0 0 Fort Sumner..................... 56 28 59 24 / 0 0 0 0 Roswell......................... 65 36 66 29 / 0 0 0 0 Picacho......................... 56 36 57 27 / 0 0 0 0 Elk............................. 54 35 52 25 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 5 AM MST early this morning for NMZ230>232- 234-235-237. Red Flag Warning from noon today to 6 PM MST this evening for NMZ104-123-126. Fire Weather Watch Friday afternoon for NMZ104-125-126. High Wind Warning until 5 AM MST early this morning for NMZ212>215-223-226>229-233-239-240. Wind Advisory from 5 AM early this morning to noon MST today for NMZ223-233. && SHORT TERM...44 LONG TERM....44 AVIATION...44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 6:35 PM MST | Special Weather Statement | ABQ | McKinley | 40 min |
| Feb 18, 7:15 PM MST | Red Flag Warning | ABQ | Colfax, Curry, De Baca, Harding, Mora, Quay and 3 more | 23 hr |
| Feb 19, 11:27 AM MST | Winter Storm Warning | ABQ | Rio Arriba, Taos | 27 hr |
| Feb 19, 11:36 AM MST | High Wind Warning | ABQ | Colfax, Guadalupe, Mora, Rio Arriba, San Miguel, Santa Fe and 2 more | 31 hr |
| Feb 19, 11:36 AM MST | Wind Advisory | ABQ | Bernalillo, Chaves, Colfax, Curry, De Baca, Harding and 10 more | 31 hr |
| Feb 19, 11:46 AM MST | Red Flag Warning | ABQ | Curry, De Baca, Guadalupe, Harding, Quay, Roosevelt and 4 more | 30 hr |
Nearby
Wind Advisories in New Mexico, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.